Please get him immediate help. It has been rumored that Zoloft can increase suicidal thoughts in teenagers, but I don't know about 33. I took it for 1.5 yrs and it didn't seem to cause me any suicidal thoughts, but I was on 50mg. My husband took 100mg and he didn't have this effect. However, my uncle was taking zoloft (age 56) for depression for a long time and said it stopped working, so he started on Celexa this winter. Last month, he shot himself with no warning - he did try to get in to see his psychiatrist but they couldn't squeeze him in until the next day. He didn't even wait 24hrs. He was a proud man and would not tell and never did tell anyone that he had these thoughts, so we lost him. If your husband is actually expressing these thoughts, then it is SERIOUS. He is reaching out for help. Let him know that he is not alone and I know (as well as millions of people) knows how he feels! I too have felt like him in the past and it IS a terrible way to feel, but it is ONLY temporary. If he can just keep that in mind and push through, he will feel better again. Medication alone is NOT enough, he needs intense therapy, maybe even hospitalization if necessary. Anyway, I've been in weekly therapy for 5 years and it's the only way I would have survived. I am a successful, educated person as far as anyone else knows, but I suffer from panic disorder too. It's not like we are psycho people, we just have this, like anyone else that has an illness like cancer or diabetes. He needs to know that everyone has struggles and this is ours - we aren't alone as you can see everyone that is posting. This subject is near and dear to my heart right now so I hope this helps, don't waste another minute my friend.
Zoloft caused my depressin to get even worse.
At the time I was indeed, 15 years old,
but I doubt that the age was the cause of it.
The medication caused me to hear voices and become extremely paranoid and angry, not to mention...Extremely suicidal.
And I was ONLY suffering from depression and social anxiety, not any psychosis.
So if you really think that the medication might be causing it,
change it immediately to another one,
especially if your husband really needs a medication.
I have been on zoloft now for a little over a month. I started out at 50mg for one week and then after that i was told to start taking 100mg once a day everyday. I found that it has been working very well for me. However, since Monday of this week, i have been having suicidal thoughts. Not sure if i could act on them. I have a little girl to take care of and a boyfriend who would be upset if i did anything in front of our daughter. I was having suicidal thoughts before going on zoloft. I am 28 years old. Does anyone know what would be causing the thoughts? Please help